unpleasant question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sam Roberson Jr
Regular Member


Date Joined Apr 2009
Total Posts : 59
   Posted 6/7/2009 1:40 PM (GMT -7)   
I am experiencing a very unpleasant problem right now and I really hope someone out there can help. To start, I have been taking pain meds for several years now and I know that constipation is one of the side effects so I take stool softeners and vegetable laxatives to help but these past two days my stool has been very and I mean very acidic! it burns and it has made me very tender. in all of my years I have never had anything like this happen to me, should I be worried? has this ever happened to anyone else and if so what can I do. any help would be appreciated.
                                                                            Sam
tying to make it one day at a time....corney right


anice
Veteran Member


Date Joined Apr 2009
Total Posts : 536
   Posted 6/7/2009 1:50 PM (GMT -7)   
Sam, I do understand your problem. However it hasn't happened to me-the part about the stool being acidic. The constipation I completely understand as I deal with that everyday. I am sure others will come along shortly and post. Hopefully someone will have a better answer for you.Has your diet included alot of spicy foods? Have you eaten acidic based foods-such as spaghetti or tomatoe sauce based foods? I was thinking along the lines of that-hot sauce, spicy, highly seasoned types of food may be the reason for this. I would suggest increasing fiber in your diet and increase your fluid intake-especially water. Popcorn is a good source of fiber. If you don't get some better more imformative advice here, maybe you should call your doctor if it continues to be a problem.
Anice

Morgoth
Regular Member


Date Joined May 2008
Total Posts : 177
   Posted 6/7/2009 3:15 PM (GMT -7)   
Now you're on my turf. My doctors are trying to stop my diarrhea for more than 20 years now. The main reason for constipation in pain meds are opium derivatives. I don't know how long you have been taking laxatives, but ater a while they will start to irritate the colon with as main result diarrhea (which was the intention as this is partially countered by the pain meds) and of course a higher level of acid in the stool. Alternatively, the acid could, theoritically, originate from the stomach, although this is highly unlikely. The acid level in your stool is most likely temporary, but should it persist, you need to see a doctor and change either your meds or your laxitives. Prolonged exposure to acid stool might result in second and even third degree chemical burns (but now we're talking months of exposure to very acid stool). Hope this is of any help.
To stand and be still at the Birkenhead Drill is a mighty bullet to shew.


Sam Roberson Jr
Regular Member


Date Joined Apr 2009
Total Posts : 59
   Posted 6/8/2009 4:01 PM (GMT -7)   
to answer your question; no my diet has not changed and I very rarely eat spicy foods and I have not done that lately and now I am having a lot of acid buildup in my stomach, I have woke up a couple of times in the middle of the night and felt as though I had to belch and when I did it was a mouthful of acid, the stool problem is easing up some but now this new problem has started, also I feel bloated all of the time now and I have a lot of gas. I am going to call my Dr first thing in the morning and see what he has to say about this. I hope I am not getting an ulcer that would just make my day. (a little sarcasm)
                                      Sam
tying to make it one day at a time....corney right


Boxerlover
Regular Member


Date Joined Dec 2006
Total Posts : 274
   Posted 6/8/2009 4:38 PM (GMT -7)   

I'm with you, the last couple of months I've been having terrible acid in my stomach.  Nothing has changed and I have been on the same meds for years.  Like you I thought oh great a ulcer!  I have been taking pepcid and it helps a lot so I am going with that for now.  I hope you get some answers!

Melissa


golitho
Veteran Member


Date Joined Sep 2008
Total Posts : 1670
   Posted 6/8/2009 6:11 PM (GMT -7)   
There definately is another thread that has dealt with this topic before. I take old fashioned magnesia, it is suppose to help settle the stomach as well as be a gentle laxative. I'm on acodeine based pain killer which constipates me terriby but the magnesia is working for me. But search the threads, it wasn't so long ago there was alot of info on this. Golitho

bluejet2
Regular Member


Date Joined Feb 2009
Total Posts : 487
   Posted 6/8/2009 10:47 PM (GMT -7)   
Hi Sam:
 
Just something to keep in mind if the doctor's don't find an answer on the normal battery of tests.  I have a condition called gastroparisis which was caused by long term use of narcotics.  Basically, narcotics slow down the motility of your stomach, in my case, they shut my stomach down completely, and after I would eat, the food would sit in my stomach and rot.  For several months, I had the exact symptoms you are dealing with now, but eventually I started vomitting and could not stop, and nobody could figure out why for almost a year.
 
Finally, a new doctor I had called in, did an easy test called a "stomach emptying scan" where they have you eat some food that has a radioactive dye in it and then they take pictures of your stomach every 15 minutes for 3 1/2 hours to see how long it takes for your stomach to digest the food.
 
I have a device called a gastric stimulator (it is actually the same exact device as the Spinal Cord Stimulator, but it is implanted in my stomach), and it stimulates my stomach to work, and it has cut my symptoms by about 85%.  
 
Just keep it tucked in the back of your mind as a possibility, if they can't find the culprit easily.
 
If you have any questions, feel free to ask. 

Morgoth
Regular Member


Date Joined May 2008
Total Posts : 177
   Posted 6/9/2009 9:38 AM (GMT -7)   
Here they call the "stomach emptying scan" a "transit scan". It is done not only to check the stomach but also to determine how long food needs to pass through the intestines. If the transit is slow, you can have a lot of gas because the food in the intestines starts to decompose (rot in other words) thus creating mostly methane gas. This gives you a bloated feeling. I hope the problem is not gastroparesis but just a temporary upset gastro-intestinal system. The "mouthful of acid" when you sleep is coused by the gallbladder. Typical when you have stomach and/or intestinal aches. There is specific and efficient medication for this (cisapride) but it requires specialized tests as in very rare cases it might cause heart problems.

Anyway, if the problem persist you should see a doctor (aside from calling him). Intestinal problems are always a pain in the "tidings of comfort and joy, comfort and joy, ...". Keep us posted will you, I have an intestinal problem myself and am as always interested in obtaining as much information as possible.

Hope you get better soon.
To stand and be still at the Birkenhead Drill is a mighty bullet to shew.


Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 9622
   Posted 6/9/2009 4:10 PM (GMT -7)   
Sam, I sure hope your feeling better soon and constipation, I think is a problem for most of us here as pain medicines
cause it darn it, have you tried Blueberries to help or maybe add a few raisins to your diet, they help me and the good
thing is blueberries are in season and fresh taste so much better, other than that I wish you well and lots of soft hugz..
(((((((((((((((((((((((((((Sam))))))))))))))))))))))))))))))))))))))))))
**********************************************
* Asthma, Allergies, Osteoarthritis, Spinal Stenosis, Degenative Disc, Fibromyalgia, Gerd,
Enlarged Pituitary Gland, Sjogren's and Ocular Migraines

********>^..^<********>^..^<********>^..^<********

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 10:57 PM (GMT -7)
There are a total of 2,734,515 posts in 301,218 threads.
View Active Threads


Who's Online
This forum has 151336 registered members. Please welcome our newest member, depressionexam.
245 Guest(s), 7 Registered Member(s) are currently online.  Details
depressionexam, Butterflywings1974, Scaredy Cat, AnnabelleLee, Stetsonva, Sarakt, puppylover


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer